Ohio, 2006

Damaging Winds in Ohio, July 2, 2006

July 2, 2006 · NWS ILN · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 2, 6:08 PM EST, 52 minutes earlier.

Area forecast discussion, Jul 2, 6:08 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
708 PM EDT SUN JUL 2 2006

.SHORT TERM /TONIGHT/...
WILL SEND UPDATED SHORTLY TO INCLUDE SEVERE THUNDERSTORM WATCH
ACROSS THE NORTH. MADE SOME MINOR TWEAKS TO THE FORECAST...MAINLY TO
RAISE POPS THIS EVENING IN THE WATCH AREA.
&&

.AVIATION /00Z-24Z/...
ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN PORTIONS OF FA
EARLY THIS EVENING WITH MORE CONSOLIDATED LINE OF STORMS JUST TO OUR
NORTHWEST. EXPECT THIS AREA TO CONTINUE TO PUSH EAST SOUTHEAST
THROUGH THIS EVENING...MAINLY AFFECTING THE KCMH AND KLCK TAFS. WILL
TRY TO TIME THIS IN BETWEEN 02Z AND 04Z. FURTHER SOUTH...THINK
ISOLATED ACTIVITY WILL GRADUALLY DISSIPATE THROUGH THE REMAINDER OF
THE EVENING AS FORCING IS WEAK AND INSTABILITY SHOULD BEGIN TO
DECREASE. KDAY MAY BE CLIPPED BY NORTHERN STORMS THOUGH SO WILL
ALLOW FOR AN EARLY PERIOD OF VCTS THERE. OTHERWISE...EXPECT THINGS
TO DRY OUT OVERNIGHT AND THEN WE SHOULD SEE SOME REDEVELOPMENT ONCE
AGAIN THROUGH THE AFTERNOON ON MONDAY. BEST CHANCE APPEARS TO AGAIN
BE ACROSS OUR NORTH WHERE LOW LEVEL FORCING WILL BE A LITTLE MORE
FAVORABLE. WILL HANDLE WITH A VCTS NORTH AND CB IN THE SOUTH.
&&

.PREV DISCUSSION...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 353 PM EDT SUN JUL 2 2006

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
SHOWERS AND THUNDERSTORMS WERE OCCURRING ACROSS NORTHERN OHIO IN
PROXIMITY TO A FRONTAL BNDRY...AND EASTERN OHIO AS WELL.
TEMPERATURES GENERALLY RANGED FROM THE UPPER 80S TO LOWER 90S.

LATE THIS AFTERNOON INTO THE EVENING...THERE IS CONSIDERABLE
INSTABILITY...GENERALLY 1500-2500 J/KG.  AREAS ALONG AND NORTH OF
I-70 WILL HAVE BETTER CHANCE OF THUNDERSTORMS TONIGHT AS A
DISTURBANCE MOVES ALONG THE BNDRY. LOW TEMPS WILL NE AROUND 70.

MONDAY INTO MONDAY NIGHT...THE FRONTAL BNDRY SAGS SOUTH. IT SEEMS
REASONABLE TO HAVE LIKELY TO CHANCE POPS NORTH TO SOUTH AS
DISTURBANCES MOVE ALONG THE BNDRY.  HIGH AND LOW TEMPS WILL REMAIN
ABOVE NORMAL.

THE FOLLOWING WAS ORIGINALLY ISSUED AT 353 PM EDT SUN JUL 2 2006

LONG TERM /TUESDAY THROUGH SUNDAY/...
WITH A COLD FRONT SAGGING INTO THE REGION AND SEVERAL UPPER IMPULSES
PASSING THROUGH EXPECT MOST AREAS TO SEE SHOWERS AND THUNDERSTORMS
ON INDEPENDENCE DAY. HAVE INCREASED POPS TO LIKELY WITH CHANCES
HIGHER IN THE NORTHERN ZONES IN THE MORNING AND THEN HIGHER IN THE
SOUTHERN ZONES IN THE AFTERNOON AND EVENING. MODELS HAVE SLOWED THE
PROGRESSION OF THE FRONT SLIGHTLY SO THAT THERE WILL STILL BE A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY IN THE FAR SOUTHERN
TIER. EXPECT THIS TO FINALLY PUSH OFF TO THE SOUTH OF THE FORECAST
AREA ON WEDNESDAY NIGHT.

HIGH PRESSURE WILL BUILD IN FOR THE LATTER HALF OF THE WEEK BRINGING
SLIGHTLY BELOW NORMAL TEMPERATURES. AS THE HIGH SHIFTS SOUTHWARDS
AND WINDS BECOME SOUTH TO SOUTHWEST OVER THE WEEKEND TEMPERATURES
AND HUMIDITY WILL INCREASE. IT IS NOT OUT OF THE QUESTION THAT SOME
DIURNAL CONVECTION COULD DEVELOP BY THEN BUT AT THIS POINT IN TIME
THE PROBABILITY IS TOO LOW TO MENTION.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 2, 4:55 AM EST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
555 AM EDT SUN JUL 2 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-031000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
555 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
A FRONT WILL DROP SOUTH AND STALL OUT ACROSS THE SOUTHERN GREAT LAKES
TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT.
THERE IS A SLIGHT CHANCE THAT A FEW STORMS COULD BECOME SEVERE.
DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST ON MONDAY AND
TUESDAY WITH THE REGION DRYING OUT ON WEDNESDAY. A SLIGHT CHANCE
OF SEVERE THUNDERSTORMS WILL EXIST ON TUESDAY AS A COLD FRONT
NUDGES SOUTH TO THE OHIO RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 2, 3:52 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
452 PM EDT SUN JUL 2 2006

OHZ056-022130-
LICKING OH-
452 PM EDT SUN JUL 2 2006

...A STRONG THUNDERSTORM WILL AFFECT LICKING COUNTY THROUGH 530 PM
EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BEECHWOOD TRAILS...MOVING EAST AT 20
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
GRANVILLE SOUTH...GRANVILLE...HEBRON...BUCKEYE LAKE...UTICA...
HEATH...HARBOR HILLS...NEWARK...ST. LOUISVILLE...BROWNSVILLE...
FALLSBURG AND HANOVER.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

The radar

The Cincinnati radar (KILN), 145 km away, was scanning. The volume nearest the first event began at 00:00 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hardin

When
July 2, 7:00 PM EST to 7:04 PM EST
Where
Hardin County, 5 mi N of Kenton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
40.717, -83.600

Power poles were knocked down along County Road 60.

Thunderstorm Wind, Auglaize

When
July 2, 7:00 PM EST to 7:04 PM EST
Where
Auglaize County, 2 mi N of St Marys
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
40.567, -84.383

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524640, 5524641.